Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 31, 2006, 12:51 AM CDT for Garza County, Texas. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2006, 12:51 AM CDT (05:51 UTC)
- Expired
- May 31, 2006, 2:45 AM CDT
- In force
- 114 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Garza County, TX
The radar
The Lubbock radar (KLBB), 67 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 12:58 AM CDT | FLASH FLOOD | Post, TX | MOTORISTS RESCUED FROM FLOWING FLOOD WATERS. WATER 1.5 FEET DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3549 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 310555 FFWLUB TXC169-310745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1251 AM CDT WED MAY 31 2006 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... GARZA COUNTY IN NORTHWEST TEXAS. * UNTIL 245 AM CDT * AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER A LARGE PART OF GARZA COUNTY. UP TO 1.25 INCHES OF RAIN HAS ALREADY FALLEN IN AND AROUND POST...AND ADDITIONAL RAINFALL TOTALS OF AT LEAST AN INCH REMAIN POSSIBLE. THIS WILL RESULT IN FLASH FLOODING OVER MUCH OF GARZA COUNTY...ESPECIALLY IN AND NEAR POST. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE LAKE ALAN HENRY...JUSTICEBURG...POST AND GRAHAM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. BE ESPECIALLY CAUTIOUS AT NIGHT. IF FLASH FLOODING IS OBSERVED ACT QUICKLY...MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY... AND TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR BY AUTOMOBILE. LAT...LON 3335 10154 3296 10154 3297 10105 3336 10106 $$
2 follow-up statements
000 WGUS74 KLUB 310603 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 100 AM CDT WED MAY 31 2006 TXC169-310745- GARZA TX- 100 AM CDT WED MAY 31 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR GARZA COUNTY... AT 1258 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MOTORISTS TRAPPED IN FLOWING FLOOD WATERS IN POST. ADDITIONAL HEAVY RAINFALL WILL PERSIST OVER MUCH OF GARZA COUNTY THROUGH 2 AM CDT. FLASH FLOODING OF MANY AREA ROADWAYS AND CITY STREETS IS OCCURRING OR IS IMMINENT IN THE POST VICINITY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED ROADWAYS. TURN AROUND...DONT DROWN. LAT...LON 3335 10154 3296 10154 3297 10105 3336 10106 $$
000 WGUS74 KLUB 310642 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 139 AM CDT WED MAY 31 2006 TXC169-310745- GARZA TX- 139 AM CDT WED MAY 31 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR GARZA COUNTY... AT 132 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT SOME STREET FLOODING IN POST. FLOOD WATERS WERE FLOWING 1.5 FEET DEEP IN SOME LOCATIONS. AT 138 PM CDT...THUNDERSTORMS AND HEAVY RAINFALL WERE SUBSIDING OVER THE POST VICINITY. HEAVY RAINS CONTINUED OVER SOUTHEASTERN GARZA COUNTY NEAR JUSTICEBURG. RUNOFF AND CONTINUED HEAVY RAINFALL IN THE SOUTHEASTERN PARTS OF THE WARNED AREA WILL LIKELY RESULT IN ADDITIONAL FLASH FLOODING THROUGH 245 AM CDT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3335 10154 3296 10154 3297 10105 3336 10106 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 30, 10:43 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 30, 10:43 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1043 PM CDT TUE MAY 30 2006 .UPDATE... SEVERE EVENT CONTINUES OVER THE CENTRAL SOUTH PLAINS. PREVIOUS FORECAST PACKAGE CONTINUES TO BE VALID WITH 40 TO 50 PERCENT POPS. HAVE UPDATED TO REMOVE MENTION OF THE SEVERE THUNDERSTORM WATCH THAT EXPIRED AT 10 PM. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, May 30, 11:36 AM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1136 AM CDT TUE MAY 30 2006 TXZ021>044-311645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1136 AM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE REGION. THE PRIMARY THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS...BUT ISOLATED TORNADOES ARE POSSIBLE MAINLY ACROSS THE EXTREME SOUTHERN PANHANDLE AND NORTHERN ROLLING PLAINS. SOUTHEASTERLY LOW- LEVEL FLOW HAS BROUGHT AMPLE MOISTURE BACK INTO MOST OF WEST TEXAS... WITH THE DRYLINE LOCATED FROM THE WESTERN TEXAS PANHANDLE INTO EASTERN NEW MEXICO. ADDITIONALLY...AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE OUT OF THE ROCKIES INTO THE HIGH PLAINS LATER TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE DRYLINE AND THEN MOVE EASTWARD THROUGH THE AREA. THESE STORMS SHOULD ENCOUNTER SUFFICIENT INSTABILITY AND WIND SHEAR TO ROTATE AND BECOME SEVERE AS THEY MOVE EAST. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE NEAR A OUTFLOW BOUNDARY LOCATED ACROSS THE ROLLING PLAINS. THUNDERSTORMS MAY ORGANIZE INTO A CLUSTER ACROSS THE PANHANDLE THIS EVENING AND THEN MOVE SOUTHEAST ACROSS MAINLY THE NORTHERN AND EASTERN SECTIONS OF THE AREA THROUGH THE OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THESE STORMS....BUT LARGE HAIL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE AREA WEDNESDAY AND OVER THE WESTERN SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 30, 10:13 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1013 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG PADUCAH 34.01N 100.30W
05/30/2006 COTTLE TX FIRE DEPT/RESCUE
TWO INCH DIAMETER TREE LIMBS DOWNED ON THE STREETS OF
PADUCAH. WIND DURATION BETWEEN 930PM AND 945PM.
&&
LAMARRELocal storm report, May 30, 10:24 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1024 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HAIL 1 S WOLFFORTH 33.49N 102.01W
05/30/2006 E0.88 INCH LUBBOCK TX FIRE DEPT/RESCUE
PEA TO NICKEL SIZE HAIL COVERING THE GROUND. HAIL
DURATION FROM 1013 PM TO 1022 PM.
&&
LAMARRESpecial weather statement, May 30, 10:27 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1027 PM CDT TUE MAY 30 2006 TXZ032-038-310400- COTTLE TX-KING TX- 1027 PM CDT TUE MAY 30 2006 ...LINE OF STRONG THUNDERSTORMS ACROSS KING AND COTTLE COUNTIES... AT 1021 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 4 MILES EAST OF SWEARINGEN TO 7 MILES WEST OF GUTHRIE. THESE STORMS MAY PRODUCE SMALL HAIL AND LOCALLY STRONG WIND GUSTS TO 50 MPH AS THEY MOVE EAST AT 15 MPH. LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING ARE ALSO LIKELY.
Local storm report, May 30, 11:22 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1122 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 5 WSW SLATON 33.41N 101.72W
05/30/2006 E0.88 INCH LUBBOCK TX BROADCAST MEDIA
KCBD MEDIA STORM CHASE TEAM REPORT. HAIL REPORTED TO BE
COVERING THE ROAD TO A DEPTH OF 2 INCHES.
&&
LAMARRESpecial weather statement, May 30, 11:47 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1147 PM CDT TUE MAY 30 2006 TXZ036-041-042-310530- CROSBY TX-GARZA TX-LYNN TX- 1147 PM CDT TUE MAY 30 2006 ...LINE OF STRONG THUNDERSTORMS ACROSS LYNN...GARZA AND CROSBY COUNTIES... AT 1143 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM LORENZO TO 16 MILES NORTHEAST OF SLATON 14 MILES SOUTHWEST OF POST...MOVING EAST AT 25 MPH. THESE STORMS MAY PRODUCE SMALL HAIL...LOCALLY STRONG WIND GUSTS...HEAVY RAINFALL...AND DANGEROUS LIGHTNING.
Special weather statement, May 31, 12:36 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1236 AM CDT WED MAY 31 2006 TXZ042-310600- GARZA TX- 1236 AM CDT WED MAY 31 2006 ...LINE OF STRONG THUNDERSTORMS ACROSS GARZA COUNTY... AT 1235 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTHWEST OF GRAHAM TO 10 MILES NORTHWEST OF POST TO 19 MILES SOUTHWEST OF POST. THE STORMS WERE MOVING EAST 20 MPH. SMALL HAIL AND LOCALLY STRONG WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE STORMS. SEEK SHELTER INDOORS. HEAVY RAINFALL MAY ALSO RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:02 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 43 min |
| May 30, 7:46 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 44 min |
| May 30, 8:20 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 40 min |
| May 30, 8:26 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 49 min |
| May 30, 8:32 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 28 min |
| May 30, 9:01 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 44 min |
| May 30, 9:14 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 46 min |
| May 30, 9:47 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 58 min |
| May 30, 9:52 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 38 min |
| May 30, 10:39 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 51 min |
| May 30, 11:01 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 59 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.